Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 47, NWS Miami, FL

December 7, 20104 counties in Florida

NWS Miami, FL issued this red flag warning at Dec 7, 2010, 3:41 AM EST for 4 counties in Florida. It took effect at Dec 7, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2010, 3:41 AM EST (08:41 UTC)
In effect from
Dec 7, 2010, 11:00 AM EST
Expired
Dec 7, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WWUS82 KMFL 070841
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EST TUE DEC 7 2010

FLZ069-072300-
/O.CAN.KMFL.FW.A.0036.101207T1600Z-101207T2300Z/
/O.NEW.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/
COASTAL COLLIER-
341 AM EST TUE DEC 7 2010

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...FIRE WEATHER WATCH FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN
CANCELLED.

RELATIVE HUMIDITIES AND WIND SPEEDS WILL NOT REACH CRITICAL
LEVELS ACROSS COASTAL COLLIER COUNTY TODAY. HOWEVER...A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR LATE WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...WHEN RELATIVE HUMIDITIES MAY FALL BELOW 35
PERCENT FOR 4 OR MORE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ063-066>068-070>075-168-172>174-072300-
/O.UPG.KMFL.FW.A.0036.101207T1600Z-101207T2300Z/
/O.NEW.KMFL.FW.W.0047.101207T1600Z-101207T2300Z/
/O.NEW.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
341 AM EST TUE DEC 7 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS
TODAY. SUSTAINED 20 FOOT WIND SPEEDS MAY ALSO REACH OR EXCEED 15
MPH FOR A PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BETTWY
2 follow-up statements
137 
WWUS82 KMFL 071924 AAA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EST TUE DEC 7 2010

FLZ063-066>068-070>075-168-172>174-080900-
/O.CON.KMFL.FW.W.0047.000000T0000Z-101207T2300Z/
/O.CON.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
224 PM EST TUE DEC 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 OR MORE
HOURS THIS AFTERNOON. SUSTAINED 20 FOOT WIND SPEEDS MAY ALSO
REACH OR EXCEED 15 MPH FOR A PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ069-080900-
/O.CON.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/
COASTAL COLLIER-
224 PM EST TUE DEC 7 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

RELATIVE HUMIDITIES AND WIND SPEEDS WILL NOT REACH CRITICAL
LEVELS ACROSS COASTAL COLLIER COUNTY TODAY. HOWEVER...A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR LATE WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...WHEN RELATIVE HUMIDITIES MAY FALL BELOW
35 PERCENT FOR 4 OR MORE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BAXTER
661 
WWUS82 KMFL 072303
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
603 PM EST TUE DEC 7 2010

FLZ063-066>068-070>075-168-172>174-080900-
/O.EXP.KMFL.FW.W.0047.000000T0000Z-101207T2300Z/
/O.CON.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
603 PM EST TUE DEC 7 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

TEMPERATURES WILL BE LOWERING THROUGH THE EVENING AND THIS WILL
ALLOW FOR THE RELATIVE HUMIDITY TO BEGIN INCREASING ONCE AGAIN.
THEREFORE, THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ069-080900-
/O.CON.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/
COASTAL COLLIER-
603 PM EST TUE DEC 7 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR LATE WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...WHEN RELATIVE HUMIDITIES MAY FALL
BELOW 35 PERCENT FOR 4 OR MORE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 7, 12:31 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 7, 12:31 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1231 AM EST TUE DEC 7 2010

.AVIATION...VFR ALL TERMINALS THRU THE PD. E COAST SFC WNDS NW
8-12 KTS WITH OCNL G16-18 KTS MAINLY AFT 14Z BUT OCCURRING
SPORADICALLY ATTM. AT KAPF SFC WNDS NNE 3-5 KTS BCMG NW 10-12 KTS
AFT 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  58  35  66  43 / 0 0 -  -
FORT LAUDERDALE  60  42  68  48 / 0 0 -  -
MIAMI            60  42  68  48 / 0 0 -  -
NAPLES           57  38  62  42 / 0 0 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND MIAMI
     DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO BROWARD-METRO
     PALM BEACH.

     FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
     AFTERNOON FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI
     DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
     PALM BEACH.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
     BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM
     BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-
     INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND
     MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND PALM BEACH-METRO PALM
     BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR LAKE
     OKEECHOBEE.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20
     NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
     OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JR
Hazardous weather outlook, Dec 6, 7:25 PM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
725 PM EST MON DEC 6 2010

FLZ063-066>075-168-172>174-071200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL
BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
725 PM EST MON DEC 6 2010

...FREEZE WARNING INTERIOR AND NORTHEAST AREAS TONIGHT...
...WIND CHILL ADVISORY ALL OF SOUTH FLORIDA TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 20S
NORTH AND WEST OF LAKE OKEECHOBEE TO THE LOWER 30S ACROSS THE REST
OF INTERIOR SOUTH FLORIDA AND IN METROPOLITAN PALM BEACH COUNTY.
ELSEWHERE IN AREAS NEAR THE COASTS, LOW TEMPERATURES WILL BE IN THE
MID 30S TO AROUND 40. SUSTAINED NORTHWESTERLY WINDS THOUGH WILL LEAD
TO WIND CHILLS BELOW 35 DEGREES FOR SEVERAL HOURS ACROSS ALL OF
SOUTH FLORIDA.

WAVES: SEAS TO 7 FEET OR HIGHER CAN BE EXPECTED IN THE GULF STREAM
AND IN THE OUTER GULF WATERS OFF OF COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES WILL REMAIN BELOW NORMAL ACROSS SOUTH FLORIDA THROUGH
FRIDAY. HIGH TEMPERATURES ACROSS SOUTH FLORIDA TUESDAY AND WEDNESDAY
WILL ONLY BE IN THE 60S. LOW TEMPERATURES TUESDAY AND WEDNESDAY
MORNINGS WILL BE BELOW FREEZING IN MOST OF THE INTERIOR AREAS OF
SOUTH FLORIDA. A GRADUAL WARMING OCCURS THURSDAY AND INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:41 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr
Dec 7, 4:44 AM ESTFreeze WarningMFLBroward, Collier, Glades, Hendry, Miami-Dade, Palm Beach28 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.